Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 224, NWS Little Rock, AR

July 9, 2021Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 9, 2021, 1:19 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2021, 1:19 PM CDT (18:19 UTC)
Expired
Jul 9, 2021, 2:00 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Independence County, AR, Jackson County, AR

The radar

The Little Rock radar (KLZK), 108 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:39 PM CDTHAIL 1Huff, ARPEA TO QUARTER SIZED HAIL WAS FALLING.
Jul 9, 1:42 PM CDTTSTM WND GST 52Batesville, ARWINDS GUSTED TO 52 MPH AT BATESVILLE REGIONAL AIRPORT.
Jul 9, 1:43 PM CDTHAIL 0.754 S Batesville, ARHALF TO THREE QUARTER INCH HAIL FELL FOR A FEW MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3332 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WUUS54 KLZK 091819
SVRLZK
ARC063-067-091900-
/O.NEW.KLZK.SV.W.0224.210709T1819Z-210709T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
119 PM CDT Fri Jul 9 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southern Independence County in north central Arkansas...
  West central Jackson County in eastern Arkansas...

* Until 200 PM CDT.

* At 119 PM CDT, a severe thunderstorm was located over Southside in
  Independence County, or near Batesville, moving southeast at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Batesville...                     Newark...
  Pleasant Plains...                Oil Trough...
  Magness...                        Moorefield...
  Salado...                         Southside in Independence
  Count...
  Sulphur Rock...                   Thida...
  Rosie...                          Desha...
  Huff...                           Hutchinson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3546 9150 3567 9177 3581 9164 3568 9131
TIME...MOT...LOC 1819Z 305DEG 10KT 3570 9163 

HAIL...1.00IN
WIND...60MPH
 
$$

231
1 follow-up statement
068 
WWUS54 KLZK 091853
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
153 PM CDT Fri Jul 9 2021

ARC063-067-091902-
/O.EXP.KLZK.SV.W.0224.000000T0000Z-210709T1900Z/
Independence AR-Jackson AR-
153 PM CDT Fri Jul 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN INDEPENDENCE AND WEST
CENTRAL JACKSON COUNTIES WILL EXPIRE AT 200 PM CDT...
                
The storm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3546 9150 3567 9177 3581 9164 3568 9131
TIME...MOT...LOC 1852Z 305DEG 10KT 3565 9155 

$$

231

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:12 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 9, 12:12 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1212 PM CDT Fri Jul 9 2021

.AVIATION...
Expect VFR conditions to prevail through the period, though by the
15-18Z time frame, clouds will increase at the northern terminals,
and lower ceilings will be possible by 10/18Z. Also, while isold
precip can't be ruled out north and central, was only confident to
include vcts at HRO and BPK this afternoon.
&&

.PREV DISCUSSION...(ISSUED 626 AM CDT Fri Jul 9 2021)
AVIATION...
Isolated afternoon showers and thunderstorms are possible today
but mainly north and east. Southwest winds will increase through
the day. VFR conditions will continue.

PREV DISCUSSION...(ISSUED 307 AM CDT Fri Jul 9 2021)
SHORT TERM...Today Through Saturday Night
Upper level high pressure continues to be centered over the Four
Corners region with an upper trough over the northeast. The upper
trough will move south Saturday. By Saturday night, the upper ridge
will move only slightly west and an upper low will move into
northern Missouri.

The weak cold front has stalled near the Missouri border and will
move north today. Surface high pressure over the northeast Gulf of
Mexico will provide a southerly flow over Arkansas. Northeast and
east sections will have the best chances of isolated to scattered
showers and thunderstorms this afternoon. Afternoon showers and
thunderstorms will develop again Saturday, and chances will increase
Saturday night as the next cold front approaches from the north.
Heat indices will again be around 100 degrees in many locations
today and Saturday.

Near normal temperaturs are expected in the short term with highs in
the upper 80s to mid 90s and lows in the lower to mid 70s.

LONG TERM...Sunday Through Thursday
An upper closed low will be in place across the mid-MS River Valley
region at the start of the long term period...with an upper ridge
across the SWRN CONUS. Chances for convection will increase for Sun
as a cold front approaches the region at the same time. This will
result in some organized/widespread SHRA/TSRA across the CWA Sun.

This upper low will meander just north of AR into early next
week...gradually weakening over time. Even so...some weak
disturbances will move SE over the state through Tue...keeping some
chances for convection in the forecast. The upper low will then lift
NE of the area by Wed...with POPs expected to decrease as a result.
Even so...some diurnally driven convection will still be possible
through the end of the forecast.

Temps will start off below normal for Sun and Mon due to the higher
POPs and resulting cloud cover. However...temps will warm back to
around normal by the end of the forecast as the chances for
convection decrease.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
313 AM CDT Fri Jul 9 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
313 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected today.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Isolated to scattered showers and thunderstorms will be possible
each day through much of the period. The best chances of
precipitation will occur during the afternoon through mid evening
hours. A cold front will push into the region for Sunday...with
better chances for more widespread showers and thunderstorms Sunday
into Monday. A few thunderstorms could become severe late Saturday
in north Arkansas near the front with large hail and damaging
winds the main threats. However...widespread hazardous weather is
not expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/62

In the hours before

Special weather statement, Jul 9, 1:12 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
112 PM CDT Fri Jul 9 2021

ARZ016-025-091915-
Independence AR-Jackson AR-
112 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR INDEPENDENCE AND JACKSON COUNTIES
UNTIL 215 PM CDT...

At 111 PM CDT, Doppler radar was tracking strong thunderstorms from
near Cushman to Oil Trough to Algoa. These storms were nearly
stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Batesville...                     Newport...
Tuckerman...                      Diaz...
Newark...                         Cushman...
Grubbs...                         Oil Trough...
Jacksonport...                    Magness...
Moorefield...                     Algoa...
Salado...                         McFadden...
Southside in Independence Count...
Sulphur Rock...
Campbell Station...               Bethesda...
Beedeville...                     Amagon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3537 9110 3542 9125 3544 9125 3544 9133
      3551 9153 3569 9179 3571 9179 3570 9181
      3571 9184 3575 9183 3576 9185 3586 9184
      3590 9178 3574 9108 3572 9103 3536 9104
TIME...MOT...LOC 1811Z 270DEG 4KT 3580 9181 3563 9147 3550 9108

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:16 PM CDTSpecial Weather StatementLZKFaulkner14 min
Jul 8, 8:08 PM CDTSpecial Weather StatementLZKYell22 min
Jul 8, 9:23 PM CDTSpecial Weather StatementLZKMonroe, Prairie37 min
Jul 9, 1:12 PM CDTSpecial Weather StatementLZKIndependence, Jackson63 min
Jul 9, 1:44 PM CDTFlash Flood WarningLZKIndependence2 hr
Jul 9, 2:05 PM CDTSpecial Weather StatementLZKStone40 min
Jul 9, 2:42 PM CDTSpecial Weather StatementLZKLawrence, Sharp33 min
Jul 9, 3:20 PM CDTSpecial Weather StatementLZKFulton, Lawrence, Randolph, Sharp40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.